Alert archive / Illinois / River Flood Warnings in 2013
River Flood Warning 2, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at Jan 12, 2013, 8:04 PM CST for Gallatin County, Wayne County, White County, Illinois. It took effect at Jan 14, 2013, 6:00 AM CST. It was in force for 12 days.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2013, 8:04 PM CST (02:04 UTC)
- In effect from
- Jan 14, 2013, 6:00 AM CST
- Expired
- Jan 26, 2013, 7:58 AM CST
- In force
- 12 days
- Issued by
- NWS Paducah, KY
- Flood severity
- Minor
Counties Gallatin County, IL, Wayne County, IL, White County, IL
The radar
The Evansville,IN radar (KVWX), 52 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Wabash River at Carmi (CARI2). The gauge peaked at 30.57 ft at Jan 20, 2013, 10:00 AM CST.
- Action stage
- 24 ft
- Minor stage
- 27 ft
- Moderate stage
- 32 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03381495, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Jan 12, 6:00 PM CST, 2 hours 4 minutes earlier.
Area forecast discussion, Jan 12, 6:00 PM CST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
600 PM CST SAT JAN 12 2013
.UPDATE...
ISSUED AT 600 PM CST SAT JAN 12 2013
UPDATED AVIATION DISCUSSION ONLY.
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 336 PM CST SAT JAN 12 2013
LOTS GOING ON WITH TORNADO WARNINGS...FLOODING AND WINTER WEATHER
POTENTIAL...SO WILL TRY TO BE BRIEF.
THE MAIN CONVECTIVE CLUSTER CAME OVER THE OFFICE EARLIER THIS
AFTERNOON AND PRODUCED NEARLY 2.5 INCH/HOUR RATES FOR AROUND HALF
AN HOUR. BLENDED HPC QPF FOR THIS AFTERNOON AND EVENING WITH
PREVIOUS OFFICIAL QPF AND THEN USED STRAIGHT HPC AFTER MIDNIGHT.
THIS GIVES 3 TO 4 INCHES OVER MUCH OF SOUTHEAST MISSOURI AND
SOUTHERN ILLINOIS...AND 2 TO 3 ELSEWHERE. WITH THE FRONT...A
TIGHTENING BAROCLINIC ZONE...PRECIPITABLE WATER VALUES ABOVE THE
99TH PERCENTILE CLIMATOLOGICALLY FOR JANUARY...AND RECENT OBSERVED
EFFICIENT RAINFALL...WILL LET THE FLASH FLOOD WATCH CONTINUE AS
IS. MUCH OF WEST KENTUCKY MAY NOT GET MUCH BEFORE MIDNIGHT...BUT
EVEN AN ISOLATED STORM COULD CAUSE PROBLEMS.
WILL LIKELY BE FIGHTING ROTATING STORMS ON THE SOUTHERN FRINGE OF
THE PRIMARY RAIN BAND THROUGH THE EVENING. THE STORM THAT MOVED
THROUGH THE PADUCAH AREA APPEARS TO BE RIGHT ON THE WARM EDGE OF THE
THETA-E GRADIENT...WHERE IT CAN TAP BETTER LOW-LEVEL SHEAR AND
POSSIBLY SOME BAROCLINITY. TORNADOES MAY BE THE GREATER CONCERN
VERSUS DAMAGING WINDS. WE MAY BE DEALING WITH THIS UNTIL THE MAIN
RAIN BAND SPREADS THROUGH THE PENNYRILE LATER TONIGHT.
THE 12Z MODELS ALL SHOW A SIGNFICANT SWATH OF PRECIPITATION
ASSOCIATED WITH FRONTOGENETICAL FORCING IN THE 850MB-700MB LAYER
DEVELOPING BEHIND THE MAIN RAIN BAND AND LIFTING NORTHEAST THROUGH
WEST KENTUCKY AND SOUTHERN ILLINOIS THROUGH THE DAY SUNDAY. THEY ALSO
ARE BEGINNING TO REALIZE AS THE ECMWF HAS KNOWN FOR DAYS THAT THE
SURFACE FREEZING LINE WILL MARCH ACROSS SOUTHERN ILLINOIS AND
NORTHERN PORTIONS OF SOUTHEAST MISSOURI THROUGH THE DAY.
THE FREEZING LINE IS SITTING ACROSS CENTRAL MISSOURI RIGHT
NOW...SO NOT SURE THAT THE MODELS HAVE A GOOD GRIP ON THE
MAGNITUDE OF THE SHALLOW COLD ADVECTION. GUT FEELING IS THAT
FREEZING RAIN IS GOING TO BE A PROBLEM OVER SOUTHERN ILLINOIS FOR
MUCH OF THE DAY SUNDAY...BUT NOT SURE HOW QUICKLY THE SURFACE WILL
FREEZE OR JUST HOW MUCH PRECIPITATION WILL LEFT. MAY VERY WELL
HAVE AN ADVISORY LEVEL EVENT...BUT CANNOT JUSTIFY THE HEADLINE AT
THIS TIME. WILL THEREFORE CONTINUE TO HIGHLIGHT THE SITUATION IN A
SPECIAL WEATHER STATEMENT.
THE ECMWF CONTINUES TO BRING A SWATH OF LIGHT PRECIPITATION
NORTHEAST ACROSS SOUTHERN PORTIONS OF WEST KENTUCKY MONDAY INTO
MONDAY NIGHT. BY THIS TIME WOULD EXPECT ALL FROZEN
PRECIPITATION...MOST LIKELY SNOW BUT POSSIBLY SOME SLEET AS WELL.
WOULD NOT BE SURPRISED IF MORE ROUNDS OF SNOW PUSH NORTHEAST
ACROSS WEST KENTUCKY UNTIL THE CLIPPER ARRIVES TUESDAY NIGHT INTO
WEDNESDAY.
.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 336 PM CST SAT JAN 12 2013
IN RESPONSE TO A DIGGING MID LEVEL TROF IN THE SWRN CONUS...THERE
MAY BE JUST ENOUGH OF A MOISTURE SURGE UNDER A BROAD RIDGE JUST TO
OUR SE FOR A LITTLE MEASUREABLE RAIN IN THE SRN PENNYRILE REGION AT
THE BEGINNING OF THE EXTENDED PERIOD /TUE/. OTHER THAN THAT...THE
PAH FORECAST AREA SHOULD BE PCPN FREE AS MODEL CONSENSUS SAYS THAT
WINDS ALOFT WILL TURN FROM SWRLY TO WRLY/WNWRLY BY LATE WEEK AS A
REINFORCING SHOT OF DRY AIR SURGES INTO THE REGION. BY DAY 7 LOW
LEVEL WINDS SHOULD BE BACK TO THE SOUTH AS HIGH SFC PRESSURE MOVES
OFF TO THE EAST. A GENERAL WARMING TREND THROUGH THE PERIOD WILL BE
TEMPORARILY SLOWED BY THE MID WEEK COLD FRONT.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 600 PM CST SAT JAN 12 2013
THERE WILL BE A LULL IN PCPN IN THE EARLY EVENING FOR MUCH OF THE
REGION AS NEW ENERGY TO OUR SW BEGINS TO PUSH A COLD FRONT THROUGH
THE REGION. SRLY WINDS ARE EXPECTED TO INCREASE IN THE EVENING...
THEN SHIFT TO THE NW NEAR OR AFTER MIDNIGHT. RAIN...LOWER VSBYS/CIGS
AND POSSIBLY TSTMS WILL ACCOMPANY THE WIND SHIFT. EXPECT VSBYS TO BE
QUITE VARIABLE UNTIL FROPA. AROUND SUNRISE SUNDAY...THERE WILL
PROBABLY BE ANOTHER LULL IN PCPN...BUT SHOULD PICK UP AGAIN BY
AFTERNOON...WITH FREEZING PCPN QUITE LIKELY PRIMARILY IN THE NWRN
HALF OF THE AREA...INCLUDING KCGI.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR ILZ075>078-
080>094.
MO...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR MOZ076-086-087-
100-107>112-114.
IN...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR INZ081-082-
085>088.
KY...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR KYZ001>022.
&&
SHORT TERM...DRS
LONG TERM....DB
AVIATION...DBHazardous weather outlook, Jan 12, 5:13 PM CST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 513 PM CST SAT JAN 12 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-131100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 513 PM CST SAT JAN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA TONIGHT. PLEASE REFER TO THE WATCH PRODUCT FOR DETAILS. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF A COLD FRONT THIS EVENING. A FEW BRIEF TORNADOES AND SOME ISOLATED DAMAGING WINDS WILL BE POSSIBLE OVER THE MISSOURI BOOT HEEL ACROSS THE SOUTHERN TIP OF ILLINOIS...ALL OF WESTERN KENTUCKY AND MUCH OF SOUTHWEST INDIANA. THE THREAT WILL COME TO AN END FROM NORTHWEST TO SOUTHEAST...AS THE COLD FRONT SHIFTS SOUTHEAST THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE FLASH FLOOD WATCH WILL CONTINUE THROUGH SUNDAY. PLEASE REFER TO THE WATCH PRODUCT FOR DETAILS. A CHANGE FROM TO RAIN TO FREEZING RAIN OR SLEET WILL BE POSSIBLE ACROSS MUCH OF THE AREA SUNDAY. PLEASE REFER TO THE SPECIAL WEATHER STATEMENT ISSUED AT 450 PM CST FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AHEAD OF THE COLD FRONT ROUGHLY OVER THE SOUTHEAST HALF OF THE AREA. IN ADDITION...REPORTS OF HEAVY RAIN...FLOODING AND WINTRY PRECIPITATION AND RELATED IMPACTS THROUGHOUT THE AREA WOULD BE GREATLY APPRECIATED TONIGHT AND SUNDAY. DRS
In the hours before
Local storm report, Jan 12, 3:06 PM CST, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
306 PM CST SAT JAN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG CLINTON 36.67N 88.99W
01/12/2013 HICKMAN KY BROADCAST MEDIA
LATE REPORT. GRAIN BIN DAMAGED.
&&
SMITTYLocal storm report, Jan 12, 3:16 PM CST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
316 PM CST SAT JAN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG PADUCAH 37.07N 88.64W
01/12/2013 MCCRACKEN KY TRAINED SPOTTER
TIME ESTIMATED. LARGE TREE LIMBS DOWN ACROSS PORTIONS OF
SOUTH END OF TOWN. ONE HOME HAD SOME SHINGLES BLOWN OFF.
&&
SMITTYLocal storm report, Jan 12, 3:34 PM CST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
334 PM CST SAT JAN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND DMG HAMPTON 37.28N 88.37W
01/12/2013 LIVINGSTON KY EMERGENCY MNGR
LATE REPORT. BRICK CHURCH IN TOWN COMPLETLY FLATTENED.
&&
SMITTYLocal storm report, Jan 12, 4:16 PM CST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
416 PM CST SAT JAN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM FUNNEL CLOUD WAVERLY 37.71N 87.82W
01/12/2013 UNION KY PUBLIC
REPORTED BY PUBLIC THROUGH LAW ENFORCEMENT.
&&
SMITTYLocal storm report, Jan 12, 4:39 PM CST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
439 PM CST SAT JAN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM FUNNEL CLOUD EVANSVILLE 37.98N 87.54W
01/12/2013 VANDERBURGH IN TRAINED SPOTTER
RAIN WRAPPED FUNNEL CLOUD REPORTED OVER RIVER BOTTOMS
MOVING TOWARDS THE DOWNTOWN AREA. OBSERVED FROM
INTERSECTION OF INTERSTATE 164 AND HWY 41.
&&
SMITTYSpecial weather statement, Jan 12, 4:50 PM CST, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 450 PM CST SAT JAN 12 2013 ILZ075>078-080>094-INZ081-082-085>087-KYZ003>005-007-010-014-015- 018-MOZ076-086-087-100-107>112-131100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-CARLISLE-BALLARD-MCCRACKEN-LIVINGSTON-CRITTENDEN-UNION KY- WEBSTER-HENDERSON-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO- CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...BARDWELL...WICKLIFFE...PADUCAH... SMITHLAND...MARION...MORGANFIELD...DIXON...HENDERSON... PERRYVILLE...MARBLE HILL...CAPE GIRARDEAU...PIEDMONT... VAN BUREN...DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON... CHARLESTON 450 PM CST SAT JAN 12 2013 ...LIGHT WINTRY PRECIPITATION POSSIBLE SUNDAY... WIDESPREAD RAINS WILL SHIFT EAST THROUGH THE DAY SUNDAY...AS TEMPERATURES FALL THROUGH THE 30S BEHIND A STRONG COLD FRONT. SOME LIGHT ICING WILL BE POSSIBLE BEGINNING AROUND SUNRISE IN AREAS TO THE WEST OF INTERSTATE 57. THE THREAT FOR ICING WILL CONTINUE TO SPREAD SOUTH AND EAST ACROSS SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI THROUGH MIDDAY. LIGHT ICING MAY REACH PORTIONS OF WEST KENTUCKY AND SOUTHWEST INDIANA BEFORE IT ENDS IN THE LATE AFTERNOON. AT THIS TIME...IT APPEARS THAT ANY ICING IS LIKELY TO BE LIGHT AND MAINLY ON ELEVATED OBJECTS. ICING ON ROADS WILL LIKELY BE CONFINED TO BRIDGES AND OVERPASSES. IN ADDITION...SOME LIGHT SLEET WILL BE POSSIBLE BEFORE THE PRECIPITATION COMES TO AN END. THIS A COMPLEX STORM SYSTEM...AND FORECAST CONFIDENCE IS LOW. PLEASE STAYED TUNED FOR UPDATES ON THIS POTENTIAL WINTER WEATHER SITUATION.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 12:20 AM CST | Areal Flood Advisory | PAH | Daviess, Henderson, Union | 6 hr |
| Jan 13, 12:38 AM CST | Areal Flood Advisory | PAH | Ballard, Caldwell, Carlisle, Crittenden, Fulton, Graves and 9 more | 10 hr |
| Jan 13, 2:21 AM CST | Areal Flood Warning | PAH | Daviess | 6 hr |
| Jan 13, 4:13 AM CST | Areal Flood Advisory | PAH | Calloway, Christian, Marshall, Muhlenberg, Todd, Trigg | 6 hr |
| Jan 13, 4:53 AM CST | Areal Flood Warning | PAH | Crittenden, Webster | 6 hr |
| Jan 13, 9:44 AM CST | Areal Flood Warning | PAH | Ballard, Caldwell, Carlisle, Crittenden, Fulton, Graves and 8 more | 8 hr |
| Jan 13, 10:00 AM CST | Areal Flood Warning | PAH | Calloway, Christian, McLean, Muhlenberg, Todd, Trigg | 8 hr |
| Jan 12, 7:19 PM CST | Areal Flood Advisory | PAH | Alexander, Jackson, Perry, Union | 6 hr |
| Jan 12, 8:08 PM CST | River Flood Warning | PAH | Wayne, White | 4 days |
| Jan 13, 12:10 AM CST | Areal Flood Warning | PAH | Franklin, Hamilton, Jefferson, Perry, Wayne | 6 hr |
| Jan 13, 1:34 AM CST | Areal Flood Advisory | PAH | Alexander, Franklin, Jackson, Union, Williamson | 10 hr |
| Jan 13, 9:23 AM CST | River Flood Warning | PAH | Gallatin, Wabash, White | 12 days |
| Jan 13, 10:52 AM CST | Winter Weather Advisory | PAH | Alexander, Edwards, Franklin, Gallatin, Hamilton, Hardin and 13 more | 4 hr |
| Jan 12, 9:32 PM CST | River Flood Warning | PAH | Wayne | 33 hr |
Nearby
River Flood Warnings in Illinois, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.